Alert archive / Oregon / High Surf Advisories in 2007
High Surf Advisory 2, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Feb 27, 2007, 5:54 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 5:54 AM PST (13:54 UTC)
- Expired
- Feb 27, 2007, 12:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 669 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMFR 271355 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 554 AM PST TUE FEB 27 2007 ...LARGE SWELLS AT THE COAST TODAY... .A STRONG STORM OFF NORTHERN OREGON COAST WILL SEND A SERIES OF LARGE SWELL TO THE COAST THIS MORNING. SWELLS WILL GRADUALLY SUBSIDE THIS AFTERNOON. ORZ021-022-272000- /O.NEW.KMFR.SU.Y.0002.070227T1354Z-070227T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 554 AM PST TUE FEB 27 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. LARGE SWELL GENERATED BY A STRONG STORM OFF NORTHERN OREGON COAST WILL MOVE INTO THE SOUTH CENTRAL AND SOUTHERN OREGON COAST TODAY. SWELLS ARE EXPECTED TO RISE TO 18 TO 22 FEET THIS MORNING BEFORE SUBSIDING BELOW 18 FEET BY THIS AFTERNOON. PEOPLE ARE STRONGLY ADVISED TO REMAIN OUT OF THE SURF ZONE AND OFF OF BEACHES AND JETTIES AS THE POWER OF WAVES OF THIS MAGNITUDE CAN EASILY AND QUICKLY WASH PEOPLE INTO THE COLD WATER. IF VIEWING THE SURF FROM A DISTANCE...STANDING ON A CLIFF OR HIGH DUNE WELL ABOVE THE IMPACT OF THE BREAKING WAVES IS ADVISED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ FB
1 follow-up statement
000 WHUS46 KMFR 271959 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1159 AM PST TUE FEB 27 2007 ORZ021-022-272100- /O.EXP.KMFR.SU.Y.0002.000000T0000Z-070227T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1159 AM PST TUE FEB 27 2007 ...HIGH SURF ADVISORY WILL EXPIRE AT NOON PST TODAY... THE HIGH SURF ADVISORY WILL EXPIRE AT NOON PST TODAY. THE SWELL HAS DECREASED BELOW 20 FEET AND WILL REMAIN BELOW 20 FEET THIS AFTERNOON. $$ BURTIS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Feb 27, 2:30 AM PST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 27, 2:30 AM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST TUE FEB 27 2007
.SHORT TERM...CLOSED UPPER LOW JUST OFF THE COAST FROM NEWPORT WILL
MOVE NORTHEAST TODAY AND BOTH THE MODELS SHOW THE LOW POSITION NEAR
ASTORIA BY 4PM THIS AFTERNOON. A COLD AND MOIST CYCLONIC FLOW WILL
CONTINUE THE SHOWER ACTIVITY ACROSS MUCH OF THE REGION TODAY AND
SNOW FALL AMOUNTS WILL VARY GREATLY. SNOW ADVISORIES AND WARNINGS
CONTINUE IN EFFECT FROM THE COAST TO THE CASCADE TODAY WITH THE BEST
CHANCE FOR ACCUMULATING SNOW GENERALLY BE ABOVE 1500 FEET. FOR
TONIGHT AND WEDNESDAY THE MAIN UPPER TROUGH AXIS WILL MOVE ONSHORE
AND IS FORECAST TO BE OVER EASTERN OREGON LATE WEDNESDAY AFTERNOON.
EXPECT ANOTHER SHOT OF SHOWERS WEDNESDAY THEN MOST AREAS SHOULD
EXPECT SHOWER ACTIVITY TO BEGIN GRADUALLY DECREASING LATE WEDNESDAY
NIGHT AND THURSDAY AS THE TROUGH SLOWLY EXITS THE REGION.
.LONG TERM...BOTH THE ECMWF/GFS MODELS SHOW THE OFFSHORE RIDGE
BUILDING NEAR 130W FRIDAY WITH A SOMEWHAT MOIST NW FLOW ACROSS THE
REGION. ON SATURDAY THE GFS IS A LITTLE FASTER SHIFTING THE RIDGE
AXIS EAST OF THE REGION WHILE THE ECMWF HAS THE RIDGE RIGHT OVER THE
AREA. BY LATE SUNDAY SOUTHWEST FLOW ALOFT IS BEGINNING TO INCREASE
OVER THE REGION AND THE THREAT OF PRECIPITATION INCREASES BY MONDAY.
WITH BOTH LONG RANGE MODELS IN FAIRLY GOOD AGREEMENT IT APPEARS THAT
WE ARE A LITTLE ON THE WET SIDE FRIDAY THROUGH SUNDAY. AT THIS POINT
WILL LEAVE ANY MAJOR CHANGES TO BE MADE FOR THE DAY SHIFT TO
CONSIDER.
&&
.AVIATION...WIDESPREAD SHOWERS FROM THE COAST TO THE CASCADES THEN
MORE SCATTERED ACTIVITY EAST OF THE CASCADES. EXPECT MVFR TO VFR
CONDITIONS OUTSIDE SHOWERS AND MVFR TO LOCALLY IFR CONDITIONS AROUND
SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ021-ORZ022-ORZ023-
ORZ024-ORZ026-ORZ027-ORZ028.
HEAVY SNOW WARNING UNTIL 4 PM PST TUESDAY FOR ORZ025.
CA...SNOW ADVISORY UNTIL 4 PM PST TUESDAY FOR CAZ081-CAZ083.
HEAVY SNOW WARNING UNTIL 4 PM PST TUESDAY FOR CAZ080-CAZ082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM
TUESDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST THURSDAY FOR
PZZ370-PZZ376.
HOLTZ/BUNNAGHazardous weather outlook, Feb 27, 4:59 AM PST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 459 AM PST TUE FEB 27 2007 ORZ025-280000- EASTERN DOUGLAS COUNTY FOOTHILLS- 459 AM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-ORZ027-028-280000- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 459 AM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-280000- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 459 AM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A HEAVY SNOW WARNING REMAINS IN EFFECT ABOVE 1500 FEET UNTIL 4 PM THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021>023-280000- CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 459 AM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON ABOVE 1000 FEET. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ024-026-280000- CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 459 AM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON ABOVE 1500 FEET. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PETRUCELLI
Nearby
High Surf Advisories in Oregon, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.